Wisconsin, 2009

Flash Flooding in Wisconsin, June 19, 2009

June 19, 2009 · NWS ARX · 4 events in 1 county or zone

A cluster of thunderstorms producing heavy rain caused flash flooding during the early morning hours of June 19. Rainfall amounts were estimated at 3 to 7 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$90,000
Crop damage
$75,000
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

A cluster of thunderstorms producing heavy rain caused flash flooding during the early morning hours of June 19. Rainfall amounts were estimated at 3 to 7 inches. Hardest hit was the town of Werley, along the Big Green River, where a few homes were evacuated due to flood waters.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 18, 6:50 PM CST, 6 hours 55 minutes earlier.

Area forecast discussion, Jun 18, 6:50 PM CST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
750 PM CDT THU JUN 18 2009

.UPDATE...
NEW SEVERE STORM WATCH /NUMBER 470/ ISSUED FOR CLARK/TAYLOR
COUNTIES IN CNTL WISC. THIS FOR LATER EVENING LIKELIHOOD OF WRN MN
BOW ECHO WITH HISTORY OF WIND DAMAGE RUNNING THE OUTFLOW BOUNDARY
LAID DOWN BY PREVIOUS CONVECTION INTO NWRN/CNTL WISCONSIN LATER
THIS EVENING AND OVERNIGHT.

BIGGER QUESTIONS REGARDING SURFACE/NEAR SURFACE BASED CONVECTION
TRYING DESPERATELY TO GET GOING OVER FILLMORE COUNTY AND ADJACENT
AREAS SINCE ABOUT 23Z. HAS BEEN STRUGGLING MIGHTILY BUT LATEST
KARX RADAR VOLUMETRIC DATA SUGGESTS MORE INTENSE UPDRAFTS MAY NOW
BE FORMING. THESE STORMS WOULD LIFT QUICKLY EAST/NORTHEAST...AND
RUC RUNS THIS AFTERNOON/EVENING HAVE BEEN INSISTENT ON A CONVECTIVE
COMPLEX EVOLVING INTO SWRN WISC /ON NOSE OF IMPRESSIVE MOISTURE
TRANSPORT AT SOME POINT THIS EVENING. HOWEVER...19.00Z SOUNDINGS
FROM MPX/DVN STILL HAVE CAP TO SURFACE PARCELS...WITH CAP VERY
STRONG AT DVN. GIVEN PROLIFIC CAPE VALUES POISED JUST TO THE
SOUTHWEST...AND AMPLE SUPERCELLULAR SHEAR...POTENTIAL FOR RAPID
CONVECTIVE DEVELOPMENT REMAINS. SHOULD SEE TORNADO THREAT DIMINISH
SLOWLY THROUGH THE EVENING AS BOUNDARY LAYER COOLS AND BUILDS
SBCINH. WILL LIKELY THROTTLE RANI CHANCES BACK THIS EVENING...AND
MAY INCREASE THE OVERNIGHT CHANCES BASED ON UPSTREAM CONVECTIVE
CLUSTER OVER WRN MN.

BINAU

&&

.PREV DISCUSSION... /ISSUED 240 PM CDT THU JUN 18 2009/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

FORECAST FOCUS REMAINS ON THE PCPN CHANCES AND SEVERE THREAT FOR THE
NEXT COUPLE DAYS.

WEATHER PATTERN REMAINS FAIRLY CLUTTERED...WITH BITS OF UPPER LEVEL
SHORTWAVE ENERGY...SFC BOUNDARIES AND OUTFLOW BOUNDARIES ALL PLAYING
INTO THE MIX FOR STORM GENERATORS. WITH A GOOD AMOUNT OF INSTABILITY
EXPECTED...ALONG WITH FAVORABLE WINDS AND A GOOD SOURCE OF
MOISTURE...THE PERIODS OF SHOWERS/STORMS WILL CONTINUE INTO FRIDAY
EVENING. TIMING AND MOST FAVORABLE LOCATIONS...HOWEVER...REMAINS
PROBLEMATIC.

MORNING CLOUDS AND PCPN STABILIZED THE FORECAST AREA...BUT THOSE
CLOUDS HAVE BEEN DIMINISHING AND THE PCPN HAS MOVED EAST.
INSTABILITY HAS STARTED TO REBUILD AS A RESULT...ALTHOUGH THE HIGHER
CAPES WERE LOCATED OVER WESTERN PORTIONS OF IA/MN. THE MORNING
CLOUDS/PCPN HAVE MANAGED TO KEEP A WARM FRONT HOVERING OVER SOUTHERN
IA...HOWEVER...WITH A TAIL OF THE FRONT EXTENDING INTO SOUTHWEST MN.
88-D RADAR IMAGERY INDICATED CONVECTION REINITIATING OVER
NORTH/CENTRAL MN ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE...BUT
NOTHING YET AROUND THE BOUNDARY. EXPECT STORMS TO CONTINUE TO
DEVELOP OVER CENTRAL MN EARLY THIS EVENING...EXTENDING INTO NORTHERN
WI. MEANWHILE...MORE STORMS SHOULD DEVELOP IN THE VICINITY OF THAT
FRONT OVER SOUTHWEST MN...MOVING SOUTHEAST INTO SOUTHEAST
MN/NORTHEAST IA. WITH STRONG INSTABILITY AND 0-6 KM SHEAR VALUES
OVER 60 KTS...SUPERCELLS ARE LIKELY...AS IS STRONG TO SEVERE
WEATHER. ALL SEVERE THREATS WILL BE IN PLAY. CONSULT THE LATEST HWO
FOR ADDITIONAL INFORMATION ON THE SEVERE WEATHER THREAT. HEAVY RAINS
ARE ALSO LIKELY WITH THE ANTICIPATED STORMS...AS PW/S HANG IN THE
1.5-2 INCH RANGE. WITH SOME LOCATIONS GETTING 2 TO 3 INCHES OF
RAINFALL FROM YESTERDAY/THIS MORNING...SOME FLOODING COULD OCCUR
WITH ANY ADDITIONAL HEAVY RAINS...ESPECIALLY FOR NORTHEAST IA. AN
ESF WILL BE ISSUED TO COVER THE THREAT OF FLOODING.

ON FRIDAY...EXPECT ANOTHER ROUND OF SHOWERS/STORMS TO GO UP ALONG
AND NORTH OF THE WARM FRONT AS THE LOW LEVEL JET/MOISTURE TRANSPORT
CONTINUE TO IMPINGE INTO AND ACROSS THE FRONT. INSTABILITY OVER 3000
J/KG...WITH 40+ KTS OF 0-6 KM SHEAR WILL KEEP THE THREAT FOR
SUPERCELLS/SEVERE WEATHER FAIRLY HIGH. LOCALLY...THE SOUTHERLY HALF
OF THE FORECAST AREA WILL HAVE THE HIGHER PCPN/SEVERE THREAT.

FOR SATURDAY...A RIDGE OF HIGH PRESSURE A LOFT AND AT THE SFC WILL
BUILD ACROSS THE UPPER MISSISSIPPI RIVER VALLEY...GIVING THE REGION
A BRIEF BREAK FROM THE WET CONDITIONS. HOWEVER...ON SUNDAY...A
SHORTWAVE TROUGH A LOFT IS SLATED TO SPIN NORTHEAST OUT OF THE PLAIN
STATES AND INTO THE LOCAL AREA. INTERACTING WITH A PUSH FROM THE LOW
LEVEL JET/MOISTURE TRANSPORT...SHOWERS/STORMS SHOULD DEVELOP...WITH
THE BETTER CHANCES CURRENTLY LYING ACROSS NORTHEAST IA/SOUTHWEST WI.
FARTHER NORTH...BOTH THE GFS AND NAM HINT AT A SFC BOUNDARY
EXTENDING NORTHWEST-SOUTHEAST ACROSS THE REGION. THIS WOULD BE
ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE MOVING INTO SOUTHERN
CANADA. SBCAPES PROGGED AROUND 500 J/KG COULD HELP THIS BOUNDARY
SPARK A FEW SHOWERS/STORMS...ALTHOUGH THE BETTER CHANCES WOULD LIE
TO THE SOUTH.

OVERALL...CONDITIONS WILL FAVOR THUNDERSTORM DEVELOPMENT OVER PARTS
OF THE REGION INTO FRIDAY NIGHT...WITH STRONG TO SEVERE
THUNDERSTORMS BEING A STRONG POSSIBILITY.

LONG TERM...MONDAY THROUGH THURSDAY

THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH HOLDING ONTO THE UPPER
LEVEL RIDGE ACROSS THE REGION THROUGH THE MIDDLE OF NEXT
WEEK...BENDING IT OVER AS SHORTWAVE ENERGY RIPPLES ACROSS THE TOP OF
IT. WHILE THE BULK OF THIS UPPER LEVEL ENERGY LOOKS TO STAY WEST AND
NORTH OF THE FORECAST AREA...SFC BOUNDARIES MAY SLIDE ACROSS THE
REGION. FAVORABLE MOISTURE RETURN AND INSTABILITY WOULD LEAD TO
CONVECTION ALONG THE SFC BOUNDARIES. THE MAIN QUESTION IS JUST HOW
FAR INTO THE RIDGE THESE SYSTEMS...AND THE FRONTS...CAN PROGRESS.
BOTH THE GFS AND EC SOLUTIONS FAVOR SOME PCPN...AND WILL CONTINUE TO
SIDE WITH A BLEND/HPC APPROACH FOR POPS.

AVIATION...THROUGH 191800 UTC

AN ACTIVE PATTERN CONTINUES WITH INSTABILITY BUILDING DURING THE
AFTERNOONS AND CONVECTIVE SYSTEMS MOVING WEST TO E/SE ACROSS THE
REGION. OVERNIGHT IT APPEARS A THUNDERSTORM COMPLEX WILL DEVELOP
ACROSS SOUTHCENTRAL OR NORTHCENTRAL IOWA THIS EVENING AND SHIFT
EAST. THIS WILL PUT THE TAF SITES AT RISK FOR BRIEF IFR CONDITIONS
AND CONVECTIVE WIND GUSTS TO 60 KTS. HOWEVER...THE FORMATION
LOCATION AND TRACK MAY BE SOUTH OF THE AIRFIELDS AND THUS VCTS WAS
USED AT THIS TIME. AS THE TSRA ACTIVITY DEVELOPS...UPDATES TO THE
TAFS CAN BE EXPECTED IF THE AIRFIELD IS THREATENED. SOME MVFR FOG OR
HAZE IS EXPECTED OVERNIGHT AS WELL WITH HIGH SURFACE MOISTURE
LEVELS.

BAUMGARDT

HYDROLOGY...

2 TO 3 INCH RAINFALL AMOUNTS FELL OVER PARTS OF NORTHEAST
IA/SOUTHEAST MN LAST NIGHT/THIS MORNING. MORE SHOWERS/STORMS ARE
LIKELY FOR THE REGION TONIGHT THROUGH FRIDAY NIGHT...WITH PW/S OF
1.5-2 INCHES POINTING TO A HEAVY RAIN THREAT. IN ADDITION...SOME
WEST-EAST TRAINING STORMS LOOK POSSIBLE ON FRIDAY...ENHANCING THE
POTENTIAL FOR SIGNIFICANT ACCUMULATIONS. SOME FLOODING IS A DISTINCT
POSSIBILITY IF ACCUMULATION IN EXCESS OF 2 INCHES FALLS. A
HYDROLOGIC OUTLOOK /ESF/ HAS BEEN ISSUED TO ACCOUNT FOR THIS
FLOODING THREAT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...SEB
Hazardous weather outlook, Jun 18, 7:47 PM CST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
847 PM CDT THU JUN 18 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041>044-
053>055-061-191100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-
FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-
MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
847 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THROUGH TONIGHT

THUNDERSTORMS WILL CONTINUE TO INCREASE THROUGH THE LATE EVENING INTO
THE OVERNIGHT FOR MUCH OF THE AREA. SEVERAL CLUSTERS OF STORMS ARE
POSSIBLE ACROSS THE AREA...WITH INITIAL ACTIVITY THIS EVENING
FOLLOWED BY A COMPLEX OF STORMS MOVING IN FROM MINNESOTA LATER
TONIGHT. STORMS THIS EVENING WILL HAVE A TORNADO THREAT...
ESPECIALLY ACROSS NORTHEAST IOWA INTO SOUTHEAST MINNESOTA.
OTHERWISE...LARGE HAIL AND DAMAGING WINDS LOOK LIKELY WITH THE
STRONGEST STORMS.

FINALLY...SHOULD HEAVY RAIN OF 2 INCHES OR MORE OCCUR...FLOODING
WOULD BE A PROBLEM. RIVER FLOODING FROM AUSTIN INTO NORTHEAST IOWA
WOULD HAVE THE HIGHEST FLOOD POTENTIAL WITH ADDITIONAL RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LOW PRESSURE SYSTEM WILL PROVIDE ADDITIONAL CHANCES OF SEVERE
WEATHER ON FRIDAY. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS. IN ADDITION...A FEW TORNADOES WILL BE
POSSIBLE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY NIGHT THROUGH
WEDNESDAY. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER ANY OF
THESE THUNDERSTORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION LOOKS LIKELY...MAINLY THIS EVENING INTO THE
EARLY MORNING HOURS. SPOTTER ACTIVATION MAY ALSO BE NEEDED ON
FRIDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-034-191100-
CLARK-JACKSON-TAYLOR-
847 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...THROUGH TONIGHT

A WEATHER SYSTEM WILL PROVIDE A SEVERE WEATHER THREAT TO CENTRAL
WISCONSIN. STORMS OVER MINNESOTA WILL SHIFT EAST INTO THE AREA DURING
THE LATE EVENING INTO THE OVERNIGHT. SOME STORMS MAY DEVELOP IN
CENTRAL WISCONSIN AS WELL. VERY HEAVY RAIN...LARGE HAIL...AND
DAMAGING WINDS WILL BE POSSIBLE TONIGHT. AT THIS TIME...THE GREATEST
PROBABILITY OF SEVERE WEATHER LOOKS TO BE FROM 10 PM THROUGH
3 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LOW PRESSURE SYSTEM WILL PROVIDE ADDITIONAL CHANCES OF
THUNDERSTORMS ON FRIDAY. HOWEVER AT THIS TIME...THE SEVERE WEATHER
LOOKS LIKE IT WILL BE SOUTH OF THE AREA.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY NIGHT THROUGH
WEDNESDAY. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER ANY OF
THESE THUNDERSTORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION LOOKS LIKELY LATE THIS EVENING INTO THE EARLY
MORNING HOURS..

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

In the hours before

Local storm report, Jun 18, 10:27 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1127 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             3 SW BLUE RIVER         43.16N 90.61W
06/18/2009  M1.75 INCH       GRANT              WI   FIRE DEPT/RESCUE

&&

DTJ
Local storm report, Jun 18, 10:30 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1130 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     HAIL             1 W MUSCODA             43.19N 90.45W
06/18/2009  M0.75 INCH       GRANT              WI   TRAINED SPOTTER

&&

DTJ
Local storm report, Jun 18, 10:36 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1136 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             BLUE RIVER              43.19N 90.57W
06/18/2009  E0.88 INCH       GRANT              WI   PUBLIC

&&

BINAU
Local storm report, Jun 18, 11:26 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1226 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     FLASH FLOOD      BOSCOBEL                43.14N 90.70W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            MINOR STREET FLOODING REPORTED IN THE CITY

&&

BOYNE
Special weather statement, Jun 18, 11:29 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1229 AM CDT FRI JUN 19 2009

IAZ029-030-WIZ053>055-061-190730-
CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-VERNON-
1229 AM CDT FRI JUN 19 2009

...STRONG TO SEVERE THUNDERSTORMS TO CONTINUE THROUGH THE
OVERNIGHT...

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF THE AREA
THROUGH THE OVERNIGHT...WITH THE ISOLATED THREAT OF SEVERE STORMS.
MOST OF THE STORMS WILL REMAIN BELOW SEVERE LIMITS...WITH WIND GUSTS
UP TO 55 MPH...SMALL HAIL AND HEAVY RAIN. ANY SEVERE STORM WILL HAVE
THE CAPABILITY OF LARGER HAIL OR DAMAGING WIND GUSTS. THE THREAT FOR
ISOLATED TORNADOES CONTINUES TO SLOWLY DIMINISH...THOUGH A TORNADO
WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY MORNING FOR NORTHEASTERN
IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

THE GREATER THREAT MAY END UP BEING HEAVY RAIN AND LOCALIZED FLASH
FLOODING. HEAVY RAIN COULD LEAD TO FLOODING OR A SHORT PERIOD OF
STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH
WATER IF THEY DEVELOP.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM
THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

BINAU
Special weather statement, Jun 19, 1:45 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
245 AM CDT FRI JUN 19 2009

WIZ054-055-061-190900-
CRAWFORD-GRANT-RICHLAND-
245 AM CDT FRI JUN 19 2009

...STRONG THUNDERSTORMS WITH HEAVY RAINS CONTINUE TO MOVE ACROSS
PARTS OF THE AREA...

THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINS AND SMALL
HAIL WILL CONTINUE TO MOSTLY MOVE ACROSS GRANT COUNTY THROUGH 4
AM...WITH THE ISOLATED THREAT OF A SEVERE STORM. A TORNADO WATCH
REMAINS IN EFFECT UNTIL 400 AM FRIDAY MORNING FOR NORTHEASTERN IOWA
AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

THE GREATER THREAT DURING THE EARLY MORNING HOURS WILL BE HEAVY RAIN
AND THE RISK OF LOCALIZED FLASH FLOODING. HEAVY RAIN COULD LEAD TO
FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE
AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

RRS

The radar

The La Crosse radar (KARX), 100 km away, was scanning. The volume nearest the first event began at 07:45 UTC.

Open the radar archive at this moment

Event by event

4 flash flood. Local standard time, as filed.

Flash Flood, Grant

When
June 19, 1:45 AM CST to 3:55 AM CST
Where
Grant County, 2.13 mi WSW of Castle Rock to 0.55 mi SW of Castle Rock
Cause
Heavy Rain
Property damage
$10,000
Crop damage
$15,000
Reported by
Law Enforcement
Coordinates
43.040, -90.570

Water was reported covering Collins Road and County Road Q near Castle Rock.

Flash Flood, Grant

When
June 19, 1:50 AM CST to 3:55 AM CST
Where
Grant County, 2.62 mi ENE of Werley to 3.49 mi WNW of Werley
Cause
Heavy Rain
Property damage
$30,000
Crop damage
$20,000
Reported by
Law Enforcement
Coordinates
43.030, -90.720

A few homes were evacuated in the town of Werley due to flooding of the Big Green River. Star Lane, just outside of Werley, was reported to be crumbling due to high water.

Flash Flood, Grant

When
June 19, 1:55 AM CST to 3:30 AM CST
Where
Grant County, 0.69 mi S of Werley to 0.42 mi SE of Werley
Cause
Heavy Rain
Property damage
$30,000
Crop damage
$20,000
Reported by
Law Enforcement
Coordinates
43.010, -90.770

Water was reported around some houses in the town of Werley. Law enforcement officials were proceeding there for rescues.

Flash Flood, Grant

When
June 19, 1:56 AM CST to 3:55 AM CST
Where
Grant County, 0.69 mi S of Werley to 0.6 mi ESE of Werley
Cause
Heavy Rain
Property damage
$20,000
Crop damage
$20,000
Reported by
Law Enforcement
Coordinates
43.010, -90.770

As much as 15 feet of water was reported in the town of Werley due to flooding of the Big Green River.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168325, 168324, 168323, 168321.